MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735542
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 02/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft tissue ablation (neuro) procedure.It was reported that the navigation robot being used with the non-medtronic system was off two times while using the laser ablation system.The trajectory and the third was adjusted for the offset.The site ran a spin with the imaging system and found a brain bleed in the path of the laser ablation system likely due to the missed trajectory of the robot.The procedure was then aborted after the brain bleed was discovered. additional information was received.The site did an imaging system spin to check their placement the third trajectory was in good placement.They found the bleed when they arrived on magnetic resonance imaging (mri) and did the three-dimensional first thoracic (3d t1) and "it was obvious." the site did a second scan and it was determined that the bleed was growing.At this point, the site transported the patient back to the operating room (or) for an open craniotomy.Additional information was received.It was reported that the site was "never concerned it was a [laser ablation system] problem." it was "definitely" a robot issue.The site would no longer be using the non-medtronic robot for laser cases.
 
Additional Manufacturer Narrative
D10: section d information references the main component of the system.Other relevant device(s) are: product id: 9735681, ubd: unknown, udi#: unknown h3, h6: no products were returned to medtronic for analysis.Codes b17, c20, and d15 are applicable.A medical safety review was performed.The reported adverse event of bleeding along the laser catheter and associated severity as not related to the visualase system, but instead associated with alleged inaccuracy with non-medtronic navigational robotics.The information obtained indicates that no litt therapy was performed using visualase system and the laser catheter performed as intended in this case without any functionality during placement.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21610168
Report Number1723170-2025-01312
Device Sequence Number7922467
Product Code GEX
UDI-Device Identifier00643169655935
UDI-Public00643169655935
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9735542
Device Catalogue Number9735542
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Initial Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11....".
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexFemale
Patient Weight77 KG